RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Algebra i Analiz:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Algebra i Analiz, 2010, Volume 22, Issue 5, Pages 1–48 (Mi aa1203)  

This article is cited in 13 scientific papers (total in 13 papers)

Research Papers

Spectral estimates for a periodic fourth-order operator

A. V. Badanina, E. L. Korotyaevb

a Arkhangelsk State Technical University, Arkhangelsk, Russia
b School of Mathematics, Cardiff University, Cardiff, UK

Abstract: The operator $H=\frac{d^4}{dt^4}+\frac d{dt}p\frac d{dt}+q$ with periodic coefficients $p,q$ on the real line is considered. The spectrum of $H$ is absolutely continuous and consists of intervals separated by gaps. The following statements are proved: 1) the endpoints of gaps are periodic or antiperiodic eigenvalues or branch points of the Lyapunov function, and moreover, their asymptotic behavior at high energy is found; 2) the spectrum of $H$ at high energy has multiplicity two; 3) if $p$ belongs to a certain class, then for any $q$ the spectrum of $H$ has infinitely many gaps, and all branch points of the Lyapunov function, except for a finite number of them, are real and negative; 4) if $q=0$ and $p\to0$, then at the beginning of the spectrum there is a small spectral band of multiplicity 4, and its asymptotic behavior is found; the remaining spectrum has multiplicity 2.

Keywords: periodic differential operator, spectral bands, spectral asymptotics.

Full text: PDF file (568 kB)
References: PDF file   HTML file

English version:
St. Petersburg Mathematical Journal, 2011, 22:5, 703–736

Bibliographic databases:

Received: 11.03.2009

Citation: A. V. Badanin, E. L. Korotyaev, “Spectral estimates for a periodic fourth-order operator”, Algebra i Analiz, 22:5 (2010), 1–48; St. Petersburg Math. J., 22:5 (2011), 703–736

Citation in format AMSBIB
\Bibitem{BadKor10}
\by A.~V.~Badanin, E.~L.~Korotyaev
\paper Spectral estimates for a~periodic fourth-order operator
\jour Algebra i Analiz
\yr 2010
\vol 22
\issue 5
\pages 1--48
\mathnet{http://mi.mathnet.ru/aa1203}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2828825}
\zmath{https://zbmath.org/?q=an:1230.34071}
\transl
\jour St. Petersburg Math. J.
\yr 2011
\vol 22
\issue 5
\pages 703--736
\crossref{https://doi.org/10.1090/S1061-0022-2011-01164-1}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000295022600001}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84858263427}


Linking options:
  • http://mi.mathnet.ru/eng/aa1203
  • http://mi.mathnet.ru/eng/aa/v22/i5/p1

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Badanin A., Korotyaev E.L., “Even order periodic operators on the real line”, Int. Math. Res. Not. IMRN, 2012:5 (2012), 1143–1194  crossref  mathscinet  zmath  isi  elib  scopus
    2. Badanin A., Korotyaev E., “Spectral asymptotics for the third order operator with periodic coefficients”, J. Differential Equations, 253:11 (2012), 3113–3146  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus
    3. A. Badanin, E. Korotyaev, “Third order operator with periodic coefficients on the real axis”, St. Petersburg Math. J., 25:5 (2014), 713–734  mathnet  crossref  mathscinet  zmath  isi  elib
    4. Badanin A., Korotyaev E., “Trace Formula for Fourth Order Operators on the Circle”, Dyn. Partial Differ. Equ., 10:4 (2013), 343–352  crossref  mathscinet  zmath  isi  elib  scopus
    5. Badanin A., Korotyaev E., “Sharp Eigenvalue Asymptotics For Fourth Order Operators on the Circle”, J. Math. Anal. Appl., 417:2 (2014), 804–818  crossref  mathscinet  zmath  isi  elib  scopus
    6. D. M. Polyakov, “Spectral analysis of a fourth-order nonselfadjoint operator with nonsmooth coefficients”, Siberian Math. J., 56:1 (2015), 138–154  mathnet  crossref  mathscinet  isi  elib  elib
    7. D. M. Polyakov, “On spectral properties of fourth order differential operator with periodic and semiperiodic boundary conditions”, Russian Math. (Iz. VUZ), 59:5 (2015), 64–68  mathnet  crossref
    8. D. M. Polyakov, “Spectral analysis of a fourth order differential operator with periodic and antiperiodic boundary conditions”, St. Petersburg Math. J., 27:5 (2016), 789–811  mathnet  crossref  mathscinet  isi  elib
    9. Badanin A., Korotyaev E., “Trace Formulas For Fourth Order Operators on Unit Interval, II”, Dyn. Partial Differ. Equ., 12:3 (2015), 217–239  crossref  mathscinet  zmath  isi  elib  scopus
    10. Badanin A., Korotyaev E., “Inverse Problems and Sharp Eigenvalue Asymptotics For Euler-Bernoulli Operators”, Inverse Probl., 31:5 (2015), 055004  crossref  mathscinet  zmath  isi  elib  scopus
    11. Polyakov D.M., “Method of Similar Operators in Spectral Analysis of a Fourth-Order Nonself-Adjoint Operator”, Differ. Equ., 51:3 (2015), 421–425  crossref  mathscinet  zmath  isi  elib  scopus
    12. D. M. Polyakov, “O spektralnykh kharakteristikakh nesamosopryazhennogo operatora chetvertogo poryadka s matrichnymi koeffitsientami”, Matem. zametki, 105:4 (2019), 637–642  mathnet  crossref  elib
    13. S. I. Mitrokhin, “Asimptotika spektra periodicheskoi kraevoi zadachi dlya differentsialnogo operatora s summiruemym potentsialom”, Tr. IMM UrO RAN, 25, no. 1, 2019, 136–149  mathnet  crossref  elib
  • Алгебра и анализ St. Petersburg Mathematical Journal
    Number of views:
    This page:415
    Full text:107
    References:73
    First page:15

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019